A Rare Association of Skin Adverse Reaction to Phenytoin
Phenytoin is a usually used anticonvulsant drug in children and men for tonic clonic and biased seizures with common reactions like nausea, stomach pain, loss of appetite, wax hypertrophy etc. We encountered a patient 34-year-traditional male who bestowed with history of individual episode of convulsion, for that he was prescribed Tab Phenytoin 100mg double daily by oral route. After 15 days he grown rash over trunk which pollute the whole bulk in two days associated with itching and measuring. There was no familial or personal history of drug aversion or skin conditions. Physical examination revealed diversified, purpuric macules and papules mainly on the core with scaling. Patient was conceded and subjected to investigations, that showed rational report. Tab Phenytoin was withdrawn and Tab Prednisolone 40mg orally routine was given and tapered by 10mg before in 15 days during that the lesions slowly showed bettering. Symptoms resolved completely in 2 weeks afterwards phenytoin withdrawal and no adverse follow-up reported. Thus duplicate case presentation exhibits a rare antagonistic effect of phenytoin on skin.
Saveetha Medical College and Hospital, Chennai, Tamil Nadu, India.
Cognizant Technology Solutions, Mysore, Karnataka, India.
V. Hari Prasad,
Department of Forensic Medicine, Panimalar Medical College and Hospital, Chennai, India.
Please see the link here: https://stm.bookpi.org/CIMMS-V10/article/view/8868
Keywords: Phenytoin, purpuric macules, arrhythmogenic agent, pharmacokinetics